Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 114, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 7:37 PM CDT for Jackson County, Madison County, Alabama; Franklin County, Lincoln County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 27, 2011, 8:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Jackson County, AL, Madison County, AL, Franklin County, TN, Lincoln County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
069
WFUS54 KHUN 280037
TORHUN
ALC071-089-TNC051-103-280100-
/O.NEW.KHUN.TO.W.0114.110428T0037Z-110428T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
737 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
FRANKLIN COUNTY IN TENNESSEE...
SOUTHEASTERN LINCOLN COUNTY IN TENNESSEE...
NORTHEASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 800 PM CDT
* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
MARKET...OR ABOUT 6 MILES NORTHEAST OF MOORES MILL...MOVING
NORTHEAST AT 70 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
ELORA.
BEANS CREEK.
BELVIDERE.
COWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3514 8586 3500 8587 3477 8650 3494 8665
3514 8636 3513 8635 3514 8635 3513 8631
3514 8630 3515 8632 3518 8628 3519 8629
3533 8607
TIME...MOT...LOC 0037Z 234DEG 59KT 3492 8643
$$
KDW1 follow-up statement
689
WWUS54 KHUN 280048
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
748 PM CDT WED APR 27 2011
ALC071-089-TNC051-103-280100-
/O.CON.KHUN.TO.W.0114.000000T0000Z-110428T0100Z/
MADISON AL-JACKSON AL-LINCOLN TN-FRANKLIN TN-
748 PM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
FRANKLIN...SOUTHEASTERN LINCOLN...NORTHWESTERN JACKSON AND
NORTHEASTERN MADISON COUNTIES...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FRANCISCO...OR
ABOUT 16 MILES NORTHEAST OF MOORES MILL...MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTLAND...BEANS CREEK...LEXIE CROSSROADS...MAXWELL...JERICHO...
HARMONY...BELVIDERE...TIMS FORD LAKE...WINCHESTER...WOODS
RESERVOIR...SHERWOOD...ANDERSON...ESTILL SPRINGS...DECHERD AND COWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3514 8586 3500 8587 3477 8650 3494 8665
3514 8636 3513 8635 3514 8635 3513 8631
3514 8630 3515 8632 3518 8628 3519 8629
3533 8607
TIME...MOT...LOC 0047Z 234DEG 59KT 3502 8627
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 7:04 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 27, 7:04 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CDT WED APR 27 2011
.UPDATE...
UPDATE FOR 28/00Z AVIATION FORECAST.
&&
.AVIATION...
PACIFIC FRONT NOW PUSHING INTO WESTERN PORTION OF NORTH ALABAMA...
WITH THREAT FOR SEVERE TSRA DIMINISHING SUBSTANTIALLY AS IT PASSES.
WILL MAINTAIN VCTS/CB THRU 28/01Z FOR MSL AND 28/O3Z FOR HSV. FOR
HSV...WILL ALSO INCLUDE 2-HOUR TEMPO GROUP FOR PREVAILING MVFR CONDS
IN +TSRA. POST FRONTAL CONDS WILL FEATURE GUSTY WNW WINDS OVERNIGHT...
DIMINISHING TO AROUND 10 KNOTS TOMORROW...AND A BKN HIGH-BASED
STRATOCU DECK THAT SHOULD LIFT/SCATTER AFTER 28/13Z.
70/DD
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT WED APR 27 2011/
...MAJOR SEVERE WEATHER OUTBREAK CONTINUES ACROSS THE TENNESSEE
VALLEY...
THE TENNESSEE VALLEY IS CURRENTLY BEING BOMBARDED BY A THIRD ROUND
OF SEVERE THUNDERSTORMS. WITH THE COLD FRONT AND SURFACE LOW STILL
WELL TO OUR WEST...THE AREA IS RECOVERING QUICKLY FROM EARLIER COLD
POOLING AND DISCRETE STORMS DEVELOPING ALONG THE DRYLINE ACROSS
NORTH MISSISSIPPI ARE RAPIDLY MOVING INTO THE CWFA. 18Z SOUNDINGS
FROM KBMX AND REDSTONE ARSENAL INDICATE AN EXTREMELY VOLATILE
SITUATION WILL EXIST THROUGH THE AFTERNOON AND EARLY EVENING WITH
SIGNIFICANT CAPE AND SHEAR PRESENT. SPC MESO ANALYSIS SUGGESTS
WHATEVER CIN WAS PRESENT IS QUICKLY DISSIPATING.
THROUGH THE EARLY EVENING HOURS...EXPECT SEVERE THUNDERSTORMS...WITH
LONG TRACK TORNADOES...DAMAGING WINDS...LARGE HAIL...AND FLASH
FLOODING ANYWHERE ACROSS THE TENNESSEE VALLEY. RESIDENTS OF THE
TENNESSEE VALLEY ARE URGED TO REMAIN EXTREMELY VIGILANT THROUGH THE
AFTERNOON AND EVENING HOURS AS THIS EXTREMELY DANGEROUS SITUATION
CONTINUES TO UNFOLD!
THE SEVERE THREAT WILL WANE THIS EVENING AS THE COLD FRONT
EVENTUALLY MOVES THROUGH THE CWFA. WHILE A FEW SHOWERS WILL LINGER
THROUGH THE OVERNIGHT HOURS...HIGH PRESSURE BUILDING IN FROM THE
WEST WILL BRING SEASONABLE TEMPERATURES AND DRY CONDITIONS TO THE
AREA THROUGH AT LEAST SATURDAY.
THE NEXT COLD FRONT WILL IMPACT THE CWFA FROM THE NORTHWEST SUNDAY
NIGHT. LOOKS LIKE GLOBAL MODELS HAVE SLOWED A TOUCH IN HOW QUICKLY
THEY BRING THE FRONT THROUGH...AND AS A RESULT MAY SEE THUNDERSTORMS
LINGER THROUGH MONDAY NIGHT. WEAK UPPER RIDGING AND A SURFACE HIGH
WILL MOVE INTO THE AREA BY THE MIDDLE OF NEXT WEEK.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...MOORE.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION...70/DD
PREV DISCUSSION...KDWHazardous weather outlook, Apr 27, 5:07 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 507 PM CDT WED APR 27 2011 ALZ001>010-016-TNZ076-096-097-291000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 507 PM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 1000 PM CDT. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE REGION. A POTENTIAL FOR VIOLENT...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND WARNINGS. THE HEAVY RAINFALL FROM THESE THUNDERSTORMS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE REFER TO THE FLASH FLOOD WATCH AND THE FLASH FLOOD WARNINGS FOR FURTHER INFORMATION ON THIS THREAT...AND CONTINUE TO MONITOR RIVER FLOOD WARNINGS AS THEY ARE ISSUED FOR SEVERAL RIVERS AND STREAMS ACROSS THE TENNESSEE VALLEY. ALSO...GUSTY WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT THROUGH 8 PM WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THROUGH THIS EVENING. SPOTTER STORM REPORTS ARE GREATLY APPRECIATED.
In the hours before
Local storm report, Apr 27, 6:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 2 ESE RAINSVILLE 34.49N 85.82W
04/27/2011 DEKALB AL EMERGENCY MNGR
MAJOR STRUCTURAL DAMAGE AT PLAINVIEW SCHOOL.
&&Local storm report, Apr 27, 6:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST TANNER 34.73N 86.97W
04/27/2011 E60 MPH LIMESTONE AL EMERGENCY MNGR
0644 PM HAIL IDER 34.70N 85.67W
04/27/2011 E1.75 INCH DEKALB AL EMERGENCY MNGR
&&Local storm report, Apr 27, 7:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO WEST POINT 34.24N 86.96W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TORNADO ON GROUND
&&Local storm report, Apr 27, 7:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
716 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 1 SE IDER 34.69N 85.65W
04/27/2011 DEKALB AL EMERGENCY MNGR
COUNTY ROAD 155 AND 814. MULTIPLE HOUSES DAMAGED WITH
INJURIES.
&&Local storm report, Apr 27, 7:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 4 NNW MADISON 34.75N 86.79W
04/27/2011 E1.75 INCH MADISON AL TRAINED SPOTTER
&&Local storm report, Apr 27, 7:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
729 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO WEST POINT 34.24N 86.96W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TRAILER PARK HIT. INJURIES BUT NUMBER UNKNOWN.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:11 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 15 min |
| Apr 27, 7:12 PM CDT | Tornado Warning | HUN | Limestone, Madison | 33 min |
| Apr 27, 7:22 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 23 min |
| Apr 27, 7:43 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 5 hr |
| Apr 27, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Apr 27, 7:44 PM CDT | Special Weather Statement | HUN | Madison, Morgan | 46 min |
| Apr 27, 7:52 PM CDT | Tornado Warning | HUN | Jackson | 38 min |
| Apr 27, 7:53 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 37 min |
| Apr 27, 7:53 PM CDT | Tornado Warning | HUN | Cullman | 37 min |
| Apr 27, 8:01 PM CDT | Tornado Warning | HUN | Cullman, Marshall | 29 min |
| Apr 27, 8:14 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 46 min |
| Apr 27, 8:19 PM CDT | Areal Flood Warning | HUN | Limestone, Madison, Morgan | 13 hr |
| Apr 27, 8:24 PM CDT | Tornado Warning | HUN | Jackson | 10 min |
| Apr 27, 8:26 PM CDT | Tornado Warning | HUN | Cullman, Marshall | 23 min |
| Apr 27, 8:47 PM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 43 min |
| Apr 27, 9:00 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 28 min |
| Apr 27, 9:17 PM CDT | Areal Flood Warning | HUN | Cullman | 14 hr |
| Apr 27, 9:26 PM CDT | Areal Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 14 hr |
| Apr 28, 12:26 AM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 8 hr |
| Apr 28, 9:16 AM CDT | Areal Flood Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 48 hr |
| Apr 27, 7:22 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 27, 8:25 PM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 4 hr |
| Apr 28, 12:23 AM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 8 hr |
Nearby
Tornado Warnings in Alabama, 2011Tornado Warnings in Tennessee, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.